Hi. My name is***** and I am online and available to help you today. I am an ophthalmologist.
Thank you for requesting me.
Question and answer is just one of the services I offer. I can also provide you with additional services, such as live telephone or skype consultation, at a small additional cost. Let me know if you are interested.
While the package insert lists one reported case of optic neuritis maybe associated with minoxidil I have never seen one nor have I ever read any papers describing this as a significant risk with this drug.
So. I very much doubt that any vision loss you have experienced recently is due to minoxidil and, as such, stopping this medication will not improve your vision.
What is the take home message?
1. You should consult with an ophthalmologist concerning your decreased vision. If you have already done so and been diagnosed with bilateral optic neuritis I very much doubt it is related to your minoxidil use.
2. You need to see your primary care MD and have your BP checked off the minoxidil. If you do not want to go back on this drug there are many other good medications available to control your BP.
3. Don't believe the vast majority of what Dr. Google tells you ;)
Does this make sense to you?
Don't forget to mash the positive (excellent is the most fun to push) feedback button.....without this important step on your part the funds you left on deposit are not released and my kids will spend another cold winter barefoot ;)
It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I don't go up in a puff of smoke -- I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.
Dr. Rick MD FACS